On convergence rates for nonparametric posterior distributions

Lijoi, Antonio and Prunster, Igor and Walker, Stephen G. (2007) On convergence rates for nonparametric posterior distributions. Australian & New Zealand Journal of Statistics, 49 (3). pp. 209-219. ISSN 1369-1473 . (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1111/j.1467-842X.2007.00476.x

Abstract

Rates of convergence of Bayesian nonparametric procedures are expressed as the maximum between two rates: one is determined via suitable measures of concentration of the prior around the "true" density f(0), and the other is related to the way the mass is spread outside a neighborhood of f(0). Here we provide a lower bound for the former in terms of the usual notion of prior concentration and in terms of an alternative definition of prior concentration. Moreover, we determine the latter for two important classes of priors: the infinite-dimensional exponential family, and the Polya trees.

Item Type: Article
Uncontrolled keywords: chi-squared distance; Hellinger consistency; Posterior consistency; Posterior distribution; rates of convergence
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Q Science > QA Mathematics (inc Computing science) > QA273 Probabilities
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Suzanne Duffy
Date Deposited: 31 Mar 2008 17:57
Last Modified: 25 Jun 2014 10:42
Resource URI: http://kar.kent.ac.uk/id/eprint/2588 (The current URI for this page, for reference purposes)
  • Depositors only (login required):